Advances in Mathematics 187 (2004) 53–97
Euler transformation formula for multiple basichypergeometric series of type
Department of Mathematics, Kobe University, Rokkodai, Kobe 657-8501, Japan
Received 15 January 2001; accepted 13 August 2003Communicated by A. Lascoux
A multiple generalization of the Euler transformation formula for basic hypergeometricseries
is derived. It is obtained from the symmetry of the reproducing kernel forMacdonald polynomials by a method of multiple principal specialization. As applications,elementary proofs of the Pfaff–Saalschutz summation formula and the Gauss summationformula for basic hypergeometric series in
due to S.C. Milne are given. Some othermultiple transformation and summation formulas for very-well-poised
series are also given.
2003 Elsevier Inc. All rights reserved.
33D67; 33D52; 33D15; 33C20
Multiple basic hypergeometric series of type A; Euler transformation; Macdonaldpolynomials; Pfaff–Saalschutz summation; Watson type transformation; Bailey–Jackson type transforma-tion–summation formula
In this paper, we derive a multiple generalization of the Euler transformationformula for basic hypergeometric series
We obtain our main result(Theorem 1.1) by specializing suitably the well-known symmetry of the reproducing
ARTICLE IN PRESS
Corresponding author. Present address: Department of Mathematics, Graduate School of Science,Osaka University, Machikaneyama 1-1, Toyonaka, Osaka 560-0043, Japan. Fax: +81-6-6850-5327.
firstname.lastname@example.org/$-see front matter
2003 Elsevier Inc. All rights reserved.doi:10.1016/j.aim.2003.08.012